Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 206, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 7, 2006, 5:52 PM EDT for Wood County, West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 5:52 PM EDT (21:52 UTC)
- Expired
- Aug 7, 2006, 6:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Wood County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:21 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 7, 3:21 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 321 PM EDT MON AUG 7 2006 .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... MORE UNCERTAINTY ENTERING INTO THE FORECAST...AS FRONT MAY HANG A LITTLE CLOSER TO OUR SOUTH THAN PREVIOUSLY FORECAST. 12Z NAM-GFS ARE SIMILAR IN HANDLING FRONT...DRAPING IT WELL TO OUR SOUTH INITIALLY...THEN BRINGING IT FURTHER N AS A WEAKENING QUASI- STATIONARY BOUNDARY BY WED MORNING. SINCE CWA WILL BE INVOF OF BOUNDARY...LEFT ISOLD POPS IN FCST PACKAGE...ONCE INITIAL DRY PERIOD AND SUBSIDENCE LAYER BREAKS DOWN. LARGE 5H CUT-OFF TO DEVELOP OFF THE CANADIAN MARITIMES BY THE WEEKEND...KICKING FRONTAL BOUNDARY SWD. WV AND OH WILL LIKELY BE ON THE TAIL END OF THE FRONT AND WILL EXPERIENCE JUST A SLIGHT COOL DOWN. BY NEXT WEEK ANOTHER TROUGH TO MOVE INTO THE GREAT LAKES REGION. THIS FEATURE MAY HELP SUPPRESS RIDGING OVER THE EASTERN US NEXT WEEK...BUT NOT BY TOO MUCH. WITH FCST UNCERTAINTY IN THE LATER PDS...STUCK CLOSE TO HPC GUIDANCE FOR POPS AND TEMPS WITH ONLY MINOR ADJUSTMENTS. && .PREV DISCUSSION... /ISSUED 215 PM EDT MON AUG 7 2006/ SHORT TERM /REST OF TONIGHT THROUGH TUESDAY/... FRONT DROPPING DOWN FROM THE NORTH WILL MEAN HIGH POPS THERE TONIGHT AND WEAK DIVERGENCE ACROSS SOUTH WILL MEAN GOOD POPS THERE THIS EVE. ALL MODELS STILL LIKE PUSHING THE FRONT SOUTH BUT NOT QUITE AS FAST AS PREVIOUS FORECAST. SO HAVE HELD IN POPS LONGER OVER THE SOUTH TUESDAY BEFORE DRIER AIR PUSHES IN. LOOKING TO PUT OUT TWO COUNTY WATCH THIS EVE FOR FLOODING WHERE WE GOT GOOD RAIN TODAY IN WYOMING AND RALEIGH. AVIATION... SOUTH OF FRONT VFR CONDITIONS SHOULD PREVAIL EXCEPT IN HEART OF TSTMS. RADIATION WILL NOT BE IDEAL TONIGHT SO FOG SHOULD BE GENERALLY LIGHT IN THE MVFR RANGE. EXCEPTION WOULD BE EKN GETTING DOWN TO IFR. AS FRONT PUSHES SOUTH MVFR CIGS EXPECTED NORTH OF FRONT BUT THESE SHOULD LIFT AND THIN AS DRIER AIR MOVES IN DURING DAY TUESDAY. PREV DISCUSSION... /ISSUED 646 AM EDT MON AUG 7 2006/ AVIATION... TRICKY FORECAST. SHRA/TSRA CONTINUE TO FIRE IN SOUPY...UNSTABLE AIRMASS. EXPECT ACTIVITY TO WANE OVER THE NEXT FEW HOURS...WITH A SHORT BREAK BEFORE AFTERNOON STORMS FIRE. PUT IN THUNDER TEMPOS AT EKN/BKW EARLY ON. HAVE CB MENTIONS AREAWIDE FOR THE AFTERNOON AS THAT ACTIVITY SHOULD BE FAIRLY SCATTERED IN NATURE. WITH HIGH PWAT VALUES AND MORE THAN AMPLE INSTABILITY...ANY STORM WILL BE CAPABLE OF A DOWNPOUR THAT WOULD CAUSE BRIEF IFR CONDITIONS...SO STAY TUNED FOR ANY AMENDMENTS. FRONTAL TIMING STILL LOOKS GOOD...REACHING PKB AROUND 06Z AND CRW/HTS BY 12Z. COVERAGE SHOULD WANE LATE TONIGHT AS INSTABILITY IS LOST...BUT A STORM IS POSSIBLE AT ANY TIME DURING THE TAF PERIOD. MVFR/IFR LATE NIGHT FOG IS FORECAST. PKB MAY ESCAPE MUCH OF THIS THOUGH IF THEY CAN GET INTO THE DRIER AIRMASS BEFORE PRIME FOG TIME. PREV DISCUSSION... /ISSUED 405 AM EDT MON AUG 7 2006/ LONG TERM /TUESDAY THROUGH SUNDAY/... BASING FORECAST ON SURFACE FRONT NR A EKN-CRW-HTS LINE AT 12Z TUESDAY. STILL THINKING SOME SHOWERS LINGERING NEAR THE FRONT. CONSIDERABLE LOW STRATOCUMULUS OR STRATUS EXPECTED BEHIND FRONT FOR TUESDAY MORNING. LEFT POSSIBLE THUNDER IN EXTREME S FOR EARLY AFTERNOON BEFORE DRYING. OF COURSE MAXIMUM TEMPERATURE TUESDAY WILL BE DETERMINED BY HOW QUICKLY THE CLEARING MOVES S. NO MAJOR CHANGES FOR WEDNESDAY ON. IMPRESSURE UPPER TROF FOR AUGUST FOR THURSDAY AND FRIDAY OVER MOUTH OF SAINT LAWRENCE REGION IN EASTERN CANADA WILL DRIVE ANOTHER FRONT SOUTH. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FLASH FLOOD WATCH FOR WVZ026-034>036 UNTIL MIDNIGHT TUESDAY. OH...NONE. KY...NONE. VA...NONE. && LONG TERM...KMC
Hazardous weather outlook, Aug 7, 4:26 AM EDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 426 AM EDT MON AUG 7 2006 OHZ066-067-075-076-085-WVZ008>011-016>020-028>032-038>040-046-047- 080830- PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON WV-WOOD-PLEASANTS- TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 426 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WIND GUSTS...LARGE HAIL...AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005>007-013>015- 024>027-033>037-080830- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS- 426 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 7, 4:03 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 403 PM EDT MON AUG 7 2006 OHZ066-067-075-076-084-072100- ATHENS-MORGAN-PERRY-VINTON-WASHINGTON- 403 PM EDT MON AUG 7 2006 AT 4 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR ZANESVILLE OHIO...SOUTHWESTWARD TO NEAR KINGSTON OHIO...MOVING TO THE EAST AND SOUTHEAST AT 25 TO 30 MPH. THESE STORMS WILL MOVE ACROSS PERRY...MORGAN...ATHENS...WASHINGTON...AND VINTON COUNTIES BETWEEN 4 PM AND 515 PM. SOME OF THESE STORMS WILL CONTAIN SMALL HAIL...GUSTY WINDS TO AROUND 45 MPH...AND BRIEF TORRENTIAL DOWNPOURS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Aug 7, 5:33 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 533 PM EDT MON AUG 7 2006 OHZ075-076-085-WVZ008>011-017-019-020-072200- ATHENS-DODDRIDGE-JACKSON-MEIGS-PLEASANTS-RITCHIE-TYLER-WASHINGTON- WIRT-WOOD- 533 PM EDT MON AUG 7 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SISTERSVILLE TO 16 MILES NORTHWEST OF POMEROY...EXTENDING MAINLY ALONG THE OHIO RIVER. THESE STORMS WILL MOVE SOUTHEAST ACROSS MEIGS COUNTY IN OHIO AND INTO NORTHWESTERN WEST VIRGINIA BETWEEN 535 PM AND 600 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE LEROY... MORRISTOWN...PEEWEE...PALESTINE...MUNDAY AND CHERRY. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:18 AM EDT | Flash Flood Warning | RLX | Raleigh | 3 hr |
| Aug 7, 2:59 PM EDT | Flash Flood Watch | RLX | Boone, Wyoming | 7 hr |
| Aug 7, 3:44 PM EDT | Severe Thunderstorm Warning | RLX | Logan | 46 min |
| Aug 7, 4:01 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 29 min |
| Aug 7, 6:07 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 23 min |
| Aug 7, 6:20 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wirt | 40 min |
| Aug 7, 6:23 PM EDT | Flash Flood Warning | RLX | Mingo | 67 min |
| Aug 7, 6:35 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer | 25 min |
| Aug 7, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 34 min |
| Aug 7, 5:04 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.